Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Having dry skin, melasma on the mouth corners. On steroid cream. Permanent cure?

hi i have leathery dry skin i have melasma on the corners of my mouth its epidermal because it keeps coming back and i control this witha steriod called betnovate its only tempory i am so distressed as i have tried bleaching prroduct of evry sort and nothing works this steriod has thinned out my skin has given me uneven skin colour and spider veins and also i have pores al over my skin my skin is smooth to touch but dry this is what its done to my skin its so leathery and dry at the same time i do not knw wot to do help me plz its spread to my uper lip now what can i do
Asked On : Thu, 6 Sep 2012
Answers:  1 Views:  197
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Dermatologist 's  Response
First of all, you seem to be really stressed because of your condition..please dont be so...Melasma is a common problem and one of the known etiological agents is you have to stop worrying firstly... Now as i can make out, you have been using too many steroids over your face because of which your skin has thinned down and you have developed telangiectasis.. so most importantly,,stop using topical steroids,,they are doing more harm to your skin,, Steroids when used as a lightening agent , only cause some degree of temporary improvement. so they are not of any permanent help..
As you have dry and leathery skin, i would recommend that you should use plenty of emmolients (moisturizing creams) over your face. another thing is that you should always use a sunscreen atleast half an hour before going out in the sun..preferably use a lotion or cream formulation as you have dry skin
then certain non steroidal agents like kojic acid and vitamin C formulations have been found to be effective in controlling hyperpigmentation in patients who develop side effects due to excess steroid use.
and lastly , try to improve your diet,,,take plenty of fresh fruits and salads..especially citrus fruits as these are a good source of Vitamins and antioxidants and so are very good for skin.....

Hope it helps

Dr Geetika Paul
Answered: Sat, 6 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor